Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Omaha, NE

April 24, 2016Burt County, Thurston County, Nebraska; Monona County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Apr 24, 2016, 3:56 PM CDT for Burt County, Thurston County, Nebraska; Monona County, Iowa. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2016, 3:56 PM CDT (20:56 UTC)
Expired
Apr 24, 2016, 4:30 PM CDT
In force
34 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monona County, IA, Burt County, NE, Thurston County, NE

The radar

The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:15 PM CDTHAIL 14 N Whiting, IA
Apr 24, 4:40 PM CDTHAIL 15 Ne Whiting, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 440 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
440 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WUUS53 KOAX 242056
SVROAX
IAC133-NEC021-173-242130-
/O.NEW.KOAX.SV.W.0004.160424T2056Z-160424T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 PM CDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MONONA COUNTY IN WEST CENTRAL IOWA...
  EASTERN THURSTON COUNTY IN NORTHEASTERN NEBRASKA...
  NORTHEASTERN BURT COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 430 PM CDT

* AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
  OF MACY...OR 29 MILES SOUTH OF SIOUX CITY...MOVING NORTHEAST AT 50
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ONAWA...WHITING...DECATUR...MACY...BLENCOE...RODNEY...KENNEBEC AND LEWIS
  AND CLARK STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 147 AND 162.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 157 AND 159.
 INTERSTATE 29 BETWEEN MILE MARKERS 105 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4226 9633 4223 9632 4221 9635 4221 9592
      4189 9609 4206 9650 4227 9634
TIME...MOT...LOC 2056Z 208DEG 44KT 4208 9628 

HAIL...1.00IN
WIND...60MPH
 
$$

ZAPOTOCNY
3 follow-up statements
378 
WWUS53 KOAX 242106
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
406 PM CDT SUN APR 24 2016

IAC133-NEC021-173-242130-
/O.CON.KOAX.SV.W.0004.000000T0000Z-160424T2130Z/
MONONA IA-THURSTON NE-BURT NE-
406 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN MONONA...EASTERN THURSTON AND NORTHEASTERN BURT
COUNTIES...

AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITING...OR 26
MILES SOUTH OF SIOUX CITY...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ONAWA...WHITING...DECATUR...MACY...BLENCOE...RODNEY...KENNEBEC AND LEWIS
AND CLARK STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 147 AND 162.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 157 AND 159.
 INTERSTATE 29 BETWEEN MILE MARKERS 105 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4226 9633 4223 9632 4221 9635 4221 9592
      4189 9609 4206 9650 4227 9634
TIME...MOT...LOC 2105Z 211DEG 36KT 4214 9622 

HAIL...1.00IN
WIND...60MPH
 
$$

ZAPOTOCNY
413 
WWUS53 KOAX 242122
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
422 PM CDT SUN APR 24 2016

IAC133-NEC021-173-242130-
/O.CON.KOAX.SV.W.0004.000000T0000Z-160424T2130Z/
MONONA IA-THURSTON NE-BURT NE-
422 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN MONONA...EASTERN THURSTON AND NORTHEASTERN BURT
COUNTIES...

AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ONAWA...OR 33 MILES SOUTH OF SIOUX CITY...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ONAWA...WHITING...DECATUR...MACY...BLENCOE...RODNEY...KENNEBEC AND LEWIS
AND CLARK STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 147 AND 162.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 157 AND 159.
 INTERSTATE 29 BETWEEN MILE MARKERS 105 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4226 9633 4223 9632 4221 9635 4221 9592
      4189 9609 4206 9650 4227 9634
TIME...MOT...LOC 2121Z 210DEG 34KT 4205 9617 

HAIL...1.00IN
WIND...60MPH
 
$$

ZAPOTOCNY
368 
WWUS53 KOAX 242136
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
436 PM CDT SUN APR 24 2016

IAC133-NEC021-173-242145-
/O.EXP.KOAX.SV.W.0004.000000T0000Z-160424T2130Z/
MONONA IA-THURSTON NE-BURT NE-
436 PM CDT SUN APR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONONA...EASTERN
THURSTON AND NORTHEASTERN BURT COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING CONTINUES REMAIN
SEVERE THUS A NEW WARNING WAS ISSUED AT 430 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL IOWA...AND NORTHEASTERN NEBRASKA.

LAT...LON 4226 9633 4223 9632 4221 9635 4221 9592
      4189 9609 4206 9650 4227 9634
TIME...MOT...LOC 2134Z 208DEG 44KT 4205 9617 

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:05 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 24, 3:05 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
305 PM CDT SUN APR 24 2016

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 300 PM CDT SUN APR 24 2016

LOOKS TO BE THE START OF A RATHER ACTIVE WEATHER PATTERN WITH
INITIAL SYSTEM THIS AFTERNOON BRINGING THREAT OF SEVERE WEATHER
TO THE AREA INTO THE EVENING.

LATEST RADAR SHOWS NORTH SOUTH ORIENTED BAND OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS PARTS OF EASTERN NEBRASKA AT MID
AFTERNOON. THIS BAND OF STORMS IS EXPECTED TO INTENSIFY THROUGH
THE REMAINDER OF THE AFTERNOON AS IT MOVES INTO BETTER INSTABILITY
IN CLOUD FREE AREA OF EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA. MAIN AREA OF STORMS EXPECTED TO BE EAST OF THE AREA PRIOR TO
06Z BUT LINGERING CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE
EARLY MORNING AS SURFACE TROUGH GRADUALLY PUSHES EAST.

SHORT WAVE RIDGE THEN BUILDS ACROSS THE CENTRAL PLAINS ON MONDAY
IN ADVANCE OF THE NEXT SYSTEM MOVING INTO THE FOUR CORNERS AREA
OF THE SOUTHWEST. THIS SYSTEM WILL BRING ANOTHER CHANCE OF SHOWERS
AND THUNDERSTORMS TO THE REGION FOR TUESDAY INTO WEDNESDAY AS
UPPER LOW GRADUALLY PIVOTS INTO THE CENTRAL PLAINS. SOME SEVERE
POTENTIAL FOR SOUTHERN PARTS OF THE FORECAST AREA TUESDAY AFTERNOON
AND EVENING AS WARM FRONT LIFTS INTO NEBRASKA.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 231 PM CDT SUN APR 24 2016

SAME ACTIVE TREND CONTINUES IN THE EXTENDED PERIOD WITH
ADDITIONAL SERIES OF UPPER TROUGHS MOVING INTO THE REGION.
THIS MAY BRING THE THREAT OF POTENTIAL FLOODING DUE TO PERSISTENT
RAIN EVENTS THROUGH THE PERIOD.

&&

.AVIATION...(18Z TAFS FOR KOMA...KLNK...KOFK THROUGH 18Z MONDAY)
ISSUED AT 300 PM CDT SUN APR 24 2016

GENERALLY VFR CONDITIONS ARE FORECAST OUTSIDE OF SHOWERS AND
THUNDERSTORMS EXPECTED TO OVERSPREAD TAF SITES THIS AFTERNOON INTO
THE EVENING. AREA OF STORMS JUST SOUTHWEST OF KOFK AS OF NOON WILL
MOVE OVER THAT SITE...AND WILL LIKELY MOVE OFF TO THE NORTHEAST BY
20Z. LINE OF STORMS IS EXPECTED TO FIRE EAST OF KOFK AND WEST OF
KLNK BY 21Z OR SO...AND MOVE EAST ACROSS KLNK AND KOMA TAF SITES
BETWEEN 21Z AND 03Z. ATTENDANT IFR VSBYS AND POTENTIAL CIGS WILL
ACCOMPANY THUNDERSTORMS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY
STORMS BUT WAS NOT MENTIONED IN TAF AT THE MOMENT. STORMS WILL
MOVE EAST OF EASTERN NEBRASKA TAF SITES AFTER 03Z...WITH LINGERING
SHOWERS POSSIBLE OVERNIGHT. OTHERWISE VFR CIGS AND WINDS BECOMING
SOUTHWEST OR WEST BY 12Z CAN BE EXPECTED.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...FOBERT
LONG TERM...FOBERT
AVIATION...DERGAN
Hazardous weather outlook, Apr 24, 12:07 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1207 PM CDT SUN APR 24 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-250715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1207 PM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE FORECAST TO
DEVELOP THIS AFTERNOON IN EASTERN NEBRASKA AND SPREAD INTO
SOUTHWEST IOWA LATE IN THE DAY AND THIS EVENING.

THE STRONGEST STORMS ARE FORECAST TO DEVELOP BETWEEN ABOUT 4 AND
5 PM ALONG A LINE FROM NEAR WAYNE TO WEST OF LINCOLN...WITH THE
LINE MOVING EAST THROUGH THE AFTERNOON AND EVENING. SUFFICIENT
SHEAR AND INSTABILITY WILL BE AVAILABLE FOR MAINLY LARGE HAIL AND
DAMAGING WINDS. THERE IS A CHANCE FOR AN ISOLATED TORNADO AS
WELL...MAINLY IN SOUTHEAST NEBRASKA WHERE LOW LEVEL SHEAR WILL BE
HIGHEST.

A STRONG LOW PRESSURE SYSTEM IN SOUTH DAKOTA WILL PUSH A DRYLINE
AND COLD FRONT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA THIS
AFTERNOON AND EVENING...LEADING TO THE RISK FOR SEVERE STORMS.
MOST OF THE STORMS WILL BE MOVING EAST OF THE MISSOURI RIVER BY
MID EVENING...AND EAST OF SOUTHWEST IOWA BY MIDNIGHT...ENDING THE
THREAT OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT CHANCE OF THUNDERSTORMS IS TUESDAY...ESPECIALLY DURING
THE AFTERNOON AND INTO TUESDAY NIGHT. STRONG TO SEVERE STORMS
WILL BE POSSIBLE.

THE ACTIVE PATTERN SHOULD CONTINUE WITH A CHANCE FOR
THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT...THEN AGAIN FROM
FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA.

In the hours before

Special weather statement, Apr 24, 3:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
322 PM CDT SUN APR 24 2016

NEZ016-017-031-242045-
ANTELOPE NE-PIERCE NE-MADISON NE-
322 PM CDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANTELOPE...
NORTHWESTERN MADISON AND SOUTHWESTERN PIERCE COUNTIES UNTIL 345 PM
CDT...

AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF MEADOW GROVE...OR 23 MILES WEST OF NORFOLK...MOVING
NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MEADOW GROVE AND TILDEN.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 50 AND 57.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4221 9781 4213 9761 4194 9781 4192 9784
      4193 9794 4201 9796
TIME...MOT...LOC 2021Z 212DEG 48KT 4198 9787

BOUSTEAD
Special weather statement, Apr 24, 3:37 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
337 PM CDT SUN APR 24 2016

IAZ043-055-NEZ015-034-044-045-242130-
HARRISON IA-MONONA IA-DODGE NE-THURSTON NE-WASHINGTON NE-BURT NE-
337 PM CDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONONA...NORTHWESTERN HARRISON...
NORTHEASTERN DODGE...NORTHWESTERN WASHINGTON...EASTERN THURSTON AND
BURT COUNTIES UNTIL 430 PM CDT...

AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
DECATUR TO 7 MILES SOUTHEAST OF UEHLING...AND MOVING NORTHEAST AT 50
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ONAWA...TEKAMAH...WHITING...DECATUR...MONDAMIN...UTE...PISGAH...MOORHEAD...
CRAIG...MACY...MAPLETON...HERMAN...BLENCOE...SOLDIER...LITTLE SIOUX...
CASTANA...TURIN...RODNEY...LITTLE SIOUX SCOUT RANCH AND KENNEBEC.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 168.
 INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 125.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN IOWA...AND NORTHEASTERN NEBRASKA.

LAT...LON 4181 9565 4155 9644 4228 9646 4228 9636
      4226 9633 4223 9632 4222 9633 4221 9635
      4221 9567 4186 9567 4186 9565
TIME...MOT...LOC 2037Z 208DEG 44KT 4197 9636 4167 9639

ZAPOTOCNY
Special weather statement, Apr 24, 3:39 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
339 PM CDT SUN APR 24 2016

NEZ011-012-016>018-242115-
ANTELOPE NE-KNOX NE-CEDAR NE-PIERCE NE-WAYNE NE-
339 PM CDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CEDAR...EASTERN
ANTELOPE...SOUTHEASTERN KNOX...NORTHWESTERN WAYNE AND CENTRAL PIERCE
COUNTIES UNTIL 415 PM CDT...

AT 339 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF PIERCE...OR 17 MILES NORTHWEST OF NORFOLK...MOVING
NORTHEAST AT 60 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RANDOLPH...OSMOND...WAUSA...BELDEN...MAGNET...FOSTER...MCLEAN...SHOLES...THE
HIGHWAY 81 AND 20 JUNCTION AND CAMP ASSURANCE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 174 AND 191.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 360 AND 385.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4254 9756 4252 9731 4239 9718 4211 9774
      4217 9785
TIME...MOT...LOC 2039Z 217DEG 52KT 4218 9769

BOUSTEAD
Special weather statement, Apr 24, 3:46 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
346 PM CDT SUN APR 24 2016

NEZ044-045-051>053-242115-
DODGE NE-DOUGLAS NE-WASHINGTON NE-SAUNDERS NE-SARPY NE-
346 PM CDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHEASTERN DODGE...
SOUTHWESTERN WASHINGTON...EASTERN SAUNDERS AND NORTHWESTERN SARPY
COUNTIES UNTIL 415 PM CDT...

AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF MEAD...OR 26 MILES WEST OF OMAHA...MOVING EAST AT 40
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OMAHA...FREMONT...RALSTON...VALLEY...ARLINGTON...YUTAN...WATERLOO...CEDAR
BLUFFS...MEAD...KENNARD...INGLEWOOD...ELKHORN...MILLARD...BENNINGTON...BOYS
TOWN...WASHINGTON...ITHACA...LESHARA...COLON AND FREMONT LAKES STATE
RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 167.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 423 AND 444.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 97 AND 117.
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 452 AND 466.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 450.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL NEBRASKA.

LAT...LON 4110 9651 4142 9668 4158 9619 4123 9596
TIME...MOT...LOC 2046Z 249DEG 37KT 4130 9652

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:51 AM CDTSpecial Weather StatementOAXCuming, Thurston39 min
Apr 24, 3:22 PM CDTSpecial Weather StatementOAXMadison23 min
Apr 24, 3:37 PM CDTSpecial Weather StatementOAXBurt53 min
Apr 24, 3:39 PM CDTSpecial Weather StatementOAXPierce36 min
Apr 24, 3:46 PM CDTSpecial Weather StatementOAXDouglas, Washington29 min
Apr 24, 4:04 PM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington41 min
Apr 24, 4:30 PM CDTSevere Thunderstorm WarningOAXBurt30 min
Apr 24, 4:55 PM CDTSpecial Weather StatementOAXBurt, Douglas, Sarpy, Washington65 min
Apr 24, 5:57 PM CDTSpecial Weather StatementOAXThurston18 min
Apr 24, 6:04 PM CDTSpecial Weather StatementOAXGage26 min
Apr 24, 6:45 PM CDTSpecial Weather StatementOAXSaunders30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.